MAUDE Adverse Event Report: CAREFUSION MAXGUARD MINIBORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXGUARD MINIBORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number ME2010
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Although requested, patient demographic details have not been provided.
 
Event or Problem Description
It was reported that the tubing broke at the luer lock connection to the syringe and dripped on the pump and leaked during administration of tranexamic acid.No patient harm was reported.
 
Additional Manufacturer Narrative
Update to b5.
 
Event or Problem Description
The tubing broke at the luer lock connection to the syringe and dripped on the pump and leaked as the user attempted to infuse tranexamic acid.No patient harm occurred, the leak delayed the patient's surgery while new tubing and medication were obtained.The leaking drug was wasted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the tubing broke at the luer lock connection was not confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.During visual inspection, it was noted that the 30ml bd syringe¿s male luer tip was broken off and lodged inside the extension set¿s female luer inlet port.Clear fluid was also observed in the tubing throughout the set.Closer inspection under a lab microscope observed signs of stress marks on the surfaces of the breakage.No tool marks or signs of over torque were observed.Functional testing could not be performed due to the breakage of the syringe¿s male luer tip lodged inside the extension set¿s female luer.The customer¿s experience was identified to be a break at the bd syringe¿s male luer tip.The root cause of the breakage was not identified.
 
Additional Manufacturer Narrative
This medwatch report reflects the iv administration (extension) set.A medwatch report for the syringe with the broken tip was submitted by bd under manufacturer report number 2243072-2019-01025.The customer¿s report that the tubing broke at the luer lock connection was not confirmed; the investigation confirmed a break at the bd syringe¿s male luer tip.During visual inspection, it was noted that the 30ml bd syringe male luer tip was broken off and lodged inside the tubing's female luer inlet port.Closer inspection under a lab microscope observed signs of stress marks on the surfaces of the breakage.No tool marks or signs of over torque were observed.Functional testing could not be performed due to the breakage of the syringe¿s male luer tip lodged inside the extension set¿s female luer.
 
Event or Problem Description

Brand Name
MAXGUARD MINIBORE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8667272
Report Number9616066-2019-01477
Device Sequence Number13945203
Product Code FPA
UDI-Device Identifier10885403236235
UDI-Public10885403236235
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2023
Device Model NumberME2010
Device Catalogue NumberME2010
Device Lot Number18126031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date07/08/2019
08/27/2019
09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
30ML BD SYRINGE EMPTY TRANEXAMIC ACID; 30ML BD SYRINGE EMPTY TRANEXAMIC ACID